Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 113, NWS Miami, FL

August 4, 2021Broward County, Palm Beach County, Florida

NWS Miami, FL issued this areal flood advisory at Aug 4, 2021, 1:25 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Aug 4, 2021, 1:25 PM EDT (17:25 UTC)
Expired
Aug 4, 2021, 3:30 PM EDT
In force
2 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 75 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
903 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

551 
WGUS82 KMFL 041725
FLSMFL

Flood Advisory
National Weather Service Miami FL
125 PM EDT Wed Aug 4 2021

FLC011-099-041930-
/O.NEW.KMFL.FA.Y.0113.210804T1725Z-210804T1930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-Palm Beach FL-
125 PM EDT Wed Aug 4 2021

The National Weather Service in Miami has issued a

* Flood Advisory for...
  Northern Broward County in southeastern Florida...
  Southeastern Palm Beach County in southeastern Florida...

* Until 330 PM EDT.

* At 125 PM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain due to thunderstorms. Minor flooding is ongoing or 
  expected to begin shortly in the advisory area. Between 1 and 2 
  inches of rain have fallen.

* Some locations that will experience flooding include...
  Fort Lauderdale, Pompano Beach, Boca Raton, Deerfield Beach, 
  Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Coconut 
  Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Wilton 
  Manors, Hillsboro Beach, Sea Ranch Lakes, Twin Lakes, Palm Aire, 
  Village Park, Broadview-Pompano Park and Boca Del Mar.

Additional rainfall amounts of 1 to 2 inches are expected over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2633 8015 2633 8006 2616 8009 2616 8011
      2616 8019 2620 8019 2620 8020 2624 8020
      2624 8019 2626 8019 2626 8015 2632 8015

$$

SB

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this areal flood advisory went out at Aug 4, 1:06 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 4, 1:06 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Miami FL
106 PM EDT Wed Aug 4 2021

.AVIATION(18Z TAFS)...

VFR will prevail away from thunderstorms. Scattered storms will
threaten east coast terminals over the next several hours, with
gusty winds in the heavier rain. Light rain over APF will also
continue over the next few hours. After 00-02z rain and
restrictions should be clear of all terminals. Near sunrise
scattered thunderstorm activity along the Gulf coast could
threaten APF. Otherwise, thunderstorm activity should hold off
until tomorrow afternoon for eastern terminals.

&&

.PREV DISCUSSION... (Issued 940 AM EDT Wed Aug 4 2021)

UPDATE...

Showers and thunderstorms continue to backbuild across portions of
Coastal Collier this morning as frictional low-level convergence
between a ridge of high pressure across South Florida and a stalled
frontal boundary across the northern portion of the Florida
Peninsula continues to provide sustained lift for new updrafts. A
secondary line of showers and thunderstorms continues to move across
the offshore Gulf of Mexico waters and will continue to progress
eastwards during the middle to late morning hours. Localized
flooding continues to remain the greatest concern with these showers
and thunderstorms as some locations in Coastal Collier have received
2-3 inches of rainfall over the last several hours. This shower and
thunderstorm activity will continue to develop and gradually spread
eastward over the next several hours. With potential boundary
interactions between existing convection and the East coast sea-
breeze later today, a few strong storms are possible across the
East coast metro areas later today.

To reflect current trends on radar, PoPs have been increased for
South Florida area-wide today. The greatest precipitation chances
will shift from the Gulf Coast areas this morning to the East coast
metro areas and Lake Okeechobee region during the afternoon and
evening hours. Max temperatures have also been reduced today due to
abundant cloud cover and the cooling affects of showers and
thunderstorms across the area.

PREV DISCUSSION... (Issued 756 AM EDT Wed Aug 4 2021)

AVIATION(12Z TAFS)...
Showers and thunderstorms along the SW Florida coast this morning
will spread N-NE over the peninsula, along with additional
development of SHRA/TSRA over SE Florida after 14z-16z. TEMPO
conditions for TSRA and MVFR/brief IFR included at most terminals
from 17z-21z, but these conditions could begin as early as 14z and
will watch for short term updates as needed. Gusty winds 30 knots
or greater possible with some of the TSRA. Prevailing wind S-SE
8-10 knots outside of the TSRA.

PREV DISCUSSION... (Issued 341 AM EDT Wed Aug 4 2021)

A Strong Storm or Two Possible East Coast This Afternoon...
Heavy Rainfall Possible With Storms Today...

SHORT TERM...

(Today Into Tonight)...
The mid to upper level trough over the Eastern United States will
remain nearly stationary keeping the ridge of high pressure over
the Florida Keys. This will keep the light south to southwest
steering flow in place over South Florida focusing the scattered
to numerous showers and thunderstorms over the interior and east
coast metro areas this afternoon into this evening. The west
coast metro areas will still see some showers and thunderstorms
this morning, as the west coast sea breeze develops and pushes
inland.

The short range models are also showing the 500 mb temps to be
warmer today compare to the last couple of days around -6C.
However, cannot rule out an isolated strong storm this afternoon
into this evening over the east coast metro areas where the east
and west coast sea breezes collide. The primary impacts from the
strongest storms will be mainly gusty winds and frequent lightning
strikes.

The PWAT values will also remain in the 2 to 2.2 inch range today
into this evening over South Florida. These PWAT values will
allow for another round of heavy rainfall with any storms that do
develop today which could cause some flooding especially where
storms develop over areas that have seen heavy rainfall the last
couple of days.

Highs today will be in the lower 90s over most areas, except
around 90 over the west coast metro areas, due to more cloud cover
and scattered to numerous showers and thunderstorms. This will
keep the heat indices in the 100 to 105 degrees range today over
South Florida. Lows tonight will be in the 70s, except around 80
east coast metro areas.

(Thursday)...
The mid to upper level trough will move slowly northeast on
Thursday allowing for the ridge of high pressure over the Florida
Keys to move northward into the Lake Okeechobee region. This will
allow for the steering flow to become more south/southeast over
South Florida and allow for the east coast sea breeze to push
further inland. The west coast sea breeze will also push inland on
thursday. So, the best coverage of showers and thunderstorms on
Thursday will be over the interior and Lake Okeechobee region.
However, the metro areas of South Florida will still see scattered
coverage. The PWAT values will still be around 2 inches on
Thursday leading to another day of heavy rainfall with any
thunderstorms that do develop.

Highs on Thursday will be a little bit warmer due to the more
sunshine across South Florida with highs in the lower to mid 90s,
except around 90 east coast metro areas. This will allow for the
heat indices to increase to into the mid 100s over most areas,
except around 100 over the east coast metro areas.

LONG TERM (Thursday Night through Tuesday)...

By the end of the week the trough will eventually begin to be
replaced by ridging from the eastern Atlantic. This will begin to
limit rain/convection coverage during the diurnal cycle, although
climo POPs will still be needed during this time. This is
especially true across the interior and west coast as easterly
flow continues to establish over the region. With the ridge
building over Florida through the weekend and into early next
week, temperatures will be warm once again, but the warmest
conditions will favor interior and gulf coast with onshore flow
moderating (albeit little) along the Atlantic Coast.

Eventually, the ridge will begin to migrate to the north into the
mid-Atlantic. This will allow for both a more unidirectional
easterly flow to take shape. A more tropical regime sets up,
however, there is still some dry/dusty air over the Atlantic so
we'll need to monitor the plume as the easterly fetch increases
across our region as drier air could have some implications
regarding convective development.

AVIATION(06Z TAFS)...
Winds will be light and variable through this morning before
becoming south to southwest over the TAF sites this afternoon with
speeds of 5 to 10 knots. VCSH for all of the TAF sites between 13Z
and 17Z then VCTS until 00Z, except for KAPF taf site where it
will be VCTS between 15Z and 00Z. VCSH between 00Z and 06Z
tonight for all of the TAF sites. Ceiling and vis will remain in
VFR conditions but could fall down into MVFR or even IFR
conditions with any showers or storms.

MARINE...
The winds will remain at 10 knots or less from the south today
into tonight before backing to more of a southeast direction on
Thursday into Friday. The winds will then become easterly at 10 to
15 knots this weekend. This will keep the seas at 2 feet or less
in both the Atlantic and Gulf waters of South Florida through end
of this week before increasing to around 3 feet in the Atlantic
waters this weekend. Therefore, boating conditions looks good
outside of any showers or thunderstorms over the local waters of
South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  91  79  91 /  20  40  30  50
West Kendall     78  92  78  92 /  20  40  30  50
Opa-Locka        78  92  78  91 /  20  40  30  50
Homestead        79  90  78  91 /  20  40  30  50
Fort Lauderdale  80  90  79  90 /  20  40  30  60
N Ft Lauderdale  78  90  79  90 /  20  40  30  60
Pembroke Pines   78  92  78  90 /  20  40  30  50
West Palm Beach  78  92  77  91 /  30  40  20  60
Boca Raton       78  90  79  91 /  30  40  30  60
Naples           78  92  77  91 /  40  50  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Harrigan
Today through Thursday and Marine...Frye
Thursday Night through Tuesday...BNB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 4, 9:42 AM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
942 AM EDT Wed Aug 4 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
942 AM EDT Wed Aug 4 2021

...Scattered To Numerous Storms Expected With Heavy Rainfall...
...A Few Strong Storms Possible This Afternoon East Coast Metro Areas...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected,
mainly this morning through early afternoon over Southwest Florida,
and from midday through the early evening across Southeast Florida.
Frequent lightning, heavy downpours, funnel clouds, and gusty winds
will be the primary potential hazards with the strongest
thunderstorms.

Flooding: Localized flooding is possible due to heavy downpours from
thunderstorms over low-lying and poor drainage areas, especially in
Southwest Florida this morning, and Southeast Florida this afternoon
and evening.

Wind: A few strong storms could produce wind gusts in excess of 45
mph.

Tornadoes: A weak tornado or two are possible along eastern areas
this afternoon.

Waterspouts: Waterspouts are possible across the South Florida
waters today, especially in the Atlantic waters and Biscayne Bay.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to numerous showers and thunderstorms will be possible
across South Florida for the rest of this week and into the upcoming
weekend with the focus shifting to the interior and west coast metro
areas. In addition, a few strong storms could develop with locally
gusty winds, waterspouts, heavy rainfall, and frequent lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Molleda

In the hours before

Local storm report, Aug 4, 10:40 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT WED AUG 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     3 SSE KENDALE LAKES     25.67N 80.41W
08/03/2021                   MIAMI-DADE         FL   NWS EMPLOYEE

            A MEDIUM-LARGE TREE WAS UPROOTED NEAR THE
            INTERSECTION OF SW 130 AVENUE AND KILLIAN
            PARKWAY IN WEST KENDALL. VERY SMALL BRANCHES
            AND LEAVES WERE SCATTERED ACROSS THE GENERAL
            AREA FROM STRONG WINDS ASSOCIATED WITH THE
            STORM.

&&

RM
Special weather statement, Aug 4, 12:02 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Miami FL
1202 PM EDT Wed Aug 4 2021

FLZ071>073-041645-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
1202 PM EDT Wed Aug 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 1245 PM EDT...

* At 1202 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles south of Mile Marker 30 On
  Alligator Alley, or 14 miles west of Pembroke Pines, moving east at
  15 to 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Pembroke Pines, Miramar, Weston, Mile Marker 30 On Alligator Alley,
  Intersection Krome And U.S. 27, East Toll Gate On Alligator Alley
  and Intersection I-75 And U.S. 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2592 8063 2611 8068 2622 8039 2596 8035
TIME...MOT...LOC 1602Z 260DEG 18KT 2602 8058

MOLLEDA
Special weather statement, Aug 4, 12:40 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
1240 PM EDT Wed Aug 4 2021

FLZ067-068-071>074-173-041715-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
1240 PM EDT Wed Aug 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 115 PM EDT...

* At 1240 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Parkland to near Sawgrass Mills Mall to Pembroke Pines. Movement
  was east at 15 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
  Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield
  Beach, Delray Beach, Tamarac, Margate, Miami Gardens, Lauderhill,
  Weston, Coconut Creek, North Miami Beach and Oakland Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2625 8017 2592 8017 2590 8039 2621 8045
      2640 8036 2647 8009
TIME...MOT...LOC 1640Z 262DEG 11KT 2634 8030 2623 8035 2602 8033

SB
Special weather statement, Aug 4, 1:11 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Miami FL
111 PM EDT Wed Aug 4 2021

FLZ067-068-071>074-168-172-173-041815-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
111 PM EDT Wed Aug 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 215 PM EDT...

* At 111 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Deerfield
  Beach to near Intersection Krome And Kendall Drive. Movement was
  northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
  Plantation, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach,
  Delray Beach, Tamarac, Margate, Coral Gables and Key Biscayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2645 8003 2593 8004 2564 8018 2571 8059
      2650 8012
TIME...MOT...LOC 1711Z 212DEG 21KT 2630 8010 2572 8047

FELL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:00 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
Aug 3, 8:11 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
Aug 3, 8:16 PM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
Aug 3, 8:27 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Aug 3, 9:29 PM EDTSpecial Weather StatementMFLMiami-Dade61 min
Aug 4, 7:49 AM EDTAreal Flood AdvisoryMFLCollier2 hr
Aug 4, 8:44 AM EDTAreal Flood AdvisoryMFLCollier2 hr
Aug 4, 11:15 AM EDTAreal Flood AdvisoryMFLCollier3 hr
Aug 4, 11:53 AM EDTSpecial Marine WarningMFL67 min
Aug 4, 12:02 PM EDTSpecial Weather StatementMFLBroward43 min
Aug 4, 12:40 PM EDTSpecial Weather StatementMFLBroward35 min
Aug 4, 12:58 PM EDTSpecial Marine WarningMFL62 min
Aug 4, 1:11 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Aug 4, 1:11 PM EDTSpecial Weather StatementMFLBroward64 min
Aug 4, 3:18 PM EDTAreal Flood AdvisoryMFLMiami-Dade117 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.